advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Essex, England:

My son, 11 years old, type 1 diabetes for four years, has had over 600 hypoglycaemic episodes in that period. He has had tests on hypothalamus, adrenal glands, pituitary gland and pancreas. He has been on numerous insulins, one, two, and four injections a day, all to no avail. He eats every two hours (chocolates, sweets, ice creams) and that has little effect on him. He has been deprived of insulin in hospital and his blood sugars do rise. He also has frequent episodes of hyperglycaemia. Have you encountered this before? Our specialist Professor is finding it difficult to come up with answers as to why his condition is so fragile. Sport sends him haywire and he constantly hypos during the night.

Answer:

Your physician is a renowned world expert on hypoglycaemia so it would be presumptuous of me to suggest anything. However, has your son tried an analogue insulin such as Humalog in a basal-bolus regimen? This is recognised to reduce hypoglycaemia. Another possibility would be an insulin pump for continuous infusion of insulin but this is a costly option - around £2250 for the pump then approximately £800 per annum running costs.

KJR

DTQ-20000329155206
Original posting 31 Jul 2000
Posted to Tight Control

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.